Interferon Dependency???

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Interferon Dependency???

Postby Apuman » Sun Feb 06, 2011 1:55 pm

I wanted to start a thread do discuss the possibility of PWMS becoming dependant on interferon medications. So far, I have seen very little official information on the subject, but I've heard a number of stories that suggest that it can be a serious issue, such as severe relapses after going off medication or missing doses.

I invite anyone to post with their experiences of missing doses, going off meds, symptoms that they noticed, relapses that happened, relapses that didn't happen, or any other relevant information you would like to add.

-Sheldon
User avatar
Apuman
Family Elder
 
Posts: 103
Joined: Sun Dec 20, 2009 4:00 pm

Advertisement

Postby Bubba » Sun Feb 06, 2011 5:50 pm

I have missed doses a time or two....
That being said, I am on Rebif.
I feel now that if you miss a dose, then continue on with regular doses, your body will ley you know!
When I miss a dose, then pick back up on the next scheduled dose, I get FLU like symptoms severly for about a week.
w/m 44
The problem comes with the decision of weighing the unknown with the unknown.
User avatar
Bubba
Family Elder
 
Posts: 486
Joined: Fri Feb 13, 2009 4:00 pm
Location: Turkey Creek, Florida

Interferons and NABS

Postby Shayk » Tue Feb 08, 2011 11:32 am

Sheldon

You asked about interferon dependency and going off it.
but I've heard a number of stories that suggest that it can be a serious issue, such as severe relapses after going off medication or missing doses.

I know nothing about interferon dependency, but I think all should be aware of the potential impact of neutralizing antibodies when on an interferon. Here's one study:

Clinical effect of neutralizing antibodies to interferon beta that persist long after cessation of therapy for multiple sclerosis
OBJECTIVES: To confirm that neutralizing antibodies (NAb) to interferon beta can persist after therapy withdrawal and to evaluate whether persisting NAb are associated with a worse clinical disease course in multiple sclerosis (MS).

CONCLUSION: Anti-interferon beta NAb can persist after interferon beta treatment withdrawal and are associated with overt clinical disease activity. This is made apparent by an increase in relapse rate and faster disability progression and is supported by the observed need for more aggressive therapy after interferon beta treatment cessation. Prospective studies are warranted to confirm these results.

Hope that adds to your quest for more information.

Sharon
User avatar
Shayk
Family Elder
 
Posts: 779
Joined: Fri Feb 06, 2004 4:00 pm

Re: Interferons and NABS

Postby Apuman » Fri Feb 11, 2011 9:06 am

Shayk wrote:I know nothing about interferon dependency, but I think all should be aware of the potential impact of neutralizing antibodies when on an interferon.


Thank you Sharon. Changes to body chemistry that persist after treatment is stopped, and have been shown to have negative effects on the course of the disease, I would definitely classify as dependency. It would seem to me that interferons have the potential to modify the disease course while treatment is continued, but they may simply be holding back a landslide.

I would also be curious as to how the neutralizing antibodies work to cause a negative disease course in the absence of the medication, but that would be another study all together.
User avatar
Apuman
Family Elder
 
Posts: 103
Joined: Sun Dec 20, 2009 4:00 pm

RE INTERFERON INJECTION

Postby seeva » Fri Feb 11, 2011 6:47 pm

HI Sheldon my name is seeva my friend and I stop using any interferon for the last 4years since we have started taking LOW DOSE NALTREOXEN CAPSULES.we didnot had any relapses since 1996. according my last MRI scan my nuro told me that my m.s is stable. DR.BOB LAWRENCE FROM U.K has e.mail to me that if you are on LDN you have to stop all interferon. that is why my friends and i stop any interferon injections. you can send a e. mail to DR. LAWRENCE on boblawrence@ntlworld.com he will adsvice to you what you can do when you are on LDN.
regards
seeva :roll:
User avatar
seeva
Family Elder
 
Posts: 227
Joined: Sun Jan 20, 2008 4:00 pm
Location: SYDNEY

Postby Apuman » Sun Feb 13, 2011 10:03 am

Thank you Seeva, I'm happy to hear about your success with LDN! It would likely be my next step if my helminthic treatments were to prove themselves not to be effective.
User avatar
Apuman
Family Elder
 
Posts: 103
Joined: Sun Dec 20, 2009 4:00 pm

Postby mrbarlow » Sun Feb 13, 2011 11:03 am

I missed one dose last night but took it two hours ago.

I don't know about dependency but the shivers I get are beyond belief. Im in Saudi Arabia I have the oven on, heating, Im wrapped up in a duvet and still cold.

Worst affected are my feet and hands - like they have been plunged into ice. 8O
User avatar
mrbarlow
Family Elder
 
Posts: 380
Joined: Fri Dec 10, 2010 4:00 pm

Re: RE INTERFERON INJECTION

Postby jgkarob » Mon Feb 14, 2011 6:05 am

seeva wrote:HI Sheldon my name is seeva my friend and I stop using any interferon for the last 4years since we have started taking LOW DOSE NALTREOXEN CAPSULES.we didnot had any relapses since 1996. according my last MRI scan my nuro told me that my m.s is stable. DR.BOB LAWRENCE FROM U.K has e.mail to me that if you are on LDN you have to stop all interferon. that is why my friends and i stop any interferon injections. you can send a e. mail to DR. LAWRENCE on boblawrence@ntlworld.com he will adsvice to you what you can do when you are on LDN.
regards
seeva :roll:


Sorry Seeva, but Dr Lawrence is completely wrong about LDN and interferons. If you go to the LDN Trust, there is good evidence there as to why the two drugs are not counteracting each other.
There are a great many people taking LDN and interfeons together with excellent results.
Dr Lawrence's advice is old and out of date and with so many people taking interferons and LDN together, he should stop advising people wrongly.
User avatar
jgkarob
Family Elder
 
Posts: 118
Joined: Thu Apr 20, 2006 3:00 pm
Location: O Saviñao, Lugo, Galicia.


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service